Recreational drug causing extreme reactions in Halifax users

Three people transported to hospital in recent weeks

POLICEHQ
Halifax Regional Police are warning about dangerous interactions with an unknown drug, reported at some Halifax bars. Photo: Adam St. Pierre / File

The Halifax Regional Police are waiting for the results of a rushed analysis so they can provide more information about a “dangerous” recreational drug that is causing extreme reactions in users.

Police and ambulance services have responded to three calls in the past two weeks to bars in Halifax where patrons who had consumed drugs were experiencing dangerous reactions.
Halifax Regional Police spokesperson Const. Pierre Bourdages said that in one case the individual was lethargic. In the two others, they were “highly agitated … (with) no control over themselves whatsoever.”

He said this type of reaction to drugs is something police have not seen in Halifax before.
Bourdages said police are unable to confirm if all three individuals consumed the same type of drug, but they are investigating that possibility.

“We also don’t know if the individuals that consumed them were informed if they were consuming one drug or another.”

In the most recent incident, which occurred last week, Bourdages said police were able to obtain a sample, which has been sent for analysis. Once they have the results, he said police will provide more information.

“Obviously, whatever it is is extremely dangerous, it has required people to be transported to hospital in convulsive and very agitated states until whatever drug it was went through their system,” Bourdages said.

Bourdages said the best way to avoid dangerous reactions is to steer clear of illicit drugs unless users know exactly what they are consuming, or to avoid taking drugs altogether.
“It’s unsafe, it’s detrimental to your health, and it’s also illegal.”

If you witness someone exhibiting extreme symptoms after taking drugs, such as lethargy, severe agitation, convulsions, or uncontrolled movement and behavior, Bourdages said it’s important to get them medical attention right away.

 

Tags:

 
 

One thought on “Recreational drug causing extreme reactions in Halifax users

Comments are closed.